Any anyone used Topamax for weight loss? - page 2

Hi everyone. Just had a quick question, I recently started taking Topamax 100mg qd for my seizure disorder. I was reading up on it and found it was also good for weight loss. After I did my happy... Read More

  1. by   mysterious_one
    I am amazed a Dr. would prescribe it for weightloss. I am on topomax for migraines and have lost weight on it, but the other side effects are just to serious for me in our profession ( memoryloss, difficulties findings words/speech), that I am trying to wean myself of the drug again. There is another thread on here that talks about these side effects, you should read about that and than decide if it is worth it for you.
  2. by   NewRN2008
    i also take topamax for migraines. it does help, but i lost too much wt. i think its a nurse thing, cuz most of the rns i work with have them too. but in any case, this co-worker of mine when to her dr, and said they will watch her wt, cuz you can lose 40% of your wt. so be careful!! its not always a good thing!! i now take the dose every other day d/t the s/e of that.

    -H-RN
  3. by   pagandeva2000
    What a coincidence, because I just counseled a patient on the side effects of Topamax five minutes before reading this thread. I didn't mention the weight loss (actually overlooked it), but this patient may be happy to see such results!
  4. by   nursingis4me
    How soon is the weight loss supposed to start after beginning the medication? I started the med back in the middle of October '08 (graduated dosing-25mg qd x2wks; 50mg qd x 2wks; 75mg qd until 1/09 neuro appt), but have not lost anything yet. What has happened is that I've developed a chronic cough & am always thristy-for which I now keep a large bag of "Halls" & either a ginger ale soda or a bottle of H2O near me at all times. My PCP is perplexed to say the least, as he knows I didn't have this cough before I was put on Topamax, yet because of various medical issues, I have to take it. I take it for migraines, epilepsy, & a "psuedo-cerebro-tumor" that causes pressure on the optic nerve. Can anyone out there help me figure this out?
  5. by   MickyB-RN
    Quote from mysterious_one
    I am amazed a Dr. would prescribe it for weightloss. I am on topomax for migraines and have lost weight on it, but the other side effects are just to serious for me in our profession ( memoryloss, difficulties findings words/speech), that I am trying to wean myself of the drug again. There is another thread on here that talks about these side effects, you should read about that and than decide if it is worth it for you.
    My doctor wanted to prescribe this for me too (for migraines) and I
    didn't start it for the same reason, I couldn't imagine having those
    side effects while working.

close